Alert archive / Kentucky / Severe Thunderstorm Warnings in 2018

Severe Thunderstorm Warning 18, NWS Jackson, KY

April 4, 20186 counties in Kentucky

NWS Jackson, KY issued this severe thunderstorm warning at Apr 4, 2018, 12:41 AM EDT for 6 counties in Kentucky. It was in force for 49 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 4, 2018, 12:41 AM EDT (04:41 UTC)
Expired
Apr 4, 2018, 1:30 AM EDT
In force
49 min
Issued by
NWS Jackson, KY
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Bell County, KY, Clay County, KY, Harlan County, KY, Knox County, KY, Leslie County, KY, Whitley County, KY

The radar

The Knoxville radar (KMRX), 70 km from the middle of the area, began a volume at 04:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 4, 1:02 AM EDTTSTM WND DMGCalvin, KYTREES WERE BLOWN DOWN ALONG US 119.
Apr 4, 1:09 AM EDTTSTM WND GST 6013 S Hyden, KYSEVERAL TREES DOWN SOUTH OF HYDEN ALONG HIGHWAY 421.
Apr 4, 1:15 AM EDTTSTM WND GST 623 Wnw Harlan, KY
Apr 4, 1:23 AM EDTTSTM WND DMGEvarts, KYA BEAUTY SALON SUFFERED ROOF DAMAGE DUE TO THUNDERSTORM WIND GUSTS.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 21 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 3, 9:50 PM EDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 4.7 hours before the alert went out and 287 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2018-04-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 398 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2018-04-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 243 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
398 J/kg
Mixed-layer CIN
-16 J/kg
Mixed-layer LCL
1862 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
243 m²/s²
0-3 km storm-relative helicity
349 m²/s²
Significant tornado parameter
0.1
Supercell composite
4.8

Open this sounding in Storm Lab

The text

As transmitted.

315 
WUUS53 KJKL 040441
SVRJKL
KYC013-051-095-121-131-235-040530-
/O.NEW.KJKL.SV.W.0018.180404T0441Z-180404T0530Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service JACKSON KY
1241 AM EDT WED APR 4 2018

The National Weather Service in JACKSON KY has issued a

* Severe Thunderstorm Warning for...
  Harlan County in southeastern Kentucky...
  Bell County in southeastern Kentucky...
  Knox County in southeastern Kentucky...
  Southern Leslie County in southeastern Kentucky...
  Southeastern Whitley County in south central Kentucky...
  Southeastern Clay County in southeastern Kentucky...

* Until 130 AM EDT

* At 1240 AM EDT, severe thunderstorms were located along a line
  extending from Green Road to Pearl, moving east at 60 mph.

  HAZARD...60 mph wind gusts and quarter size hail. 

  SOURCE...Radar indicated. 

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees. 

* Locations impacted include...
  Barbourville, Harlan, Pineville, Middlesboro, Loyall, Evarts,
  Wallins Creek, Big Fork, Bobs Creek, Sandy Fork, Bledsoe, Varilla,
  Swan Lake, Coldiron, Ponza, Black Snake, Gausdale, Erose, Blanche
  and Napier.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3659 8405 3692 8393 3711 8318 3710 8317
      3702 8319 3701 8314 3674 8316 3670 8334
      3667 8343 3667 8353 3662 8364 3658 8369
TIME...MOT...LOC 0440Z 258DEG 52KT 3695 8383 3660 8393 

HAIL...1.00IN
WIND...60MPH
 
$$

KAS
3 follow-up statements
908 
WWUS53 KJKL 040508
SVSJKL

Severe Weather Statement
National Weather Service JACKSON KY
108 AM EDT WED APR 4 2018

KYC235-040517-
/O.CAN.KJKL.SV.W.0018.000000T0000Z-180404T0530Z/
Whitley KY-
108 AM EDT WED APR 4 2018

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN WHITLEY COUNTY IS
CANCELLED...

The storms which prompted the warning have moved out of the warned 
area. Therefore, the warning has been cancelled.

A severe thunderstorm watch remains in effect until 300 AM EDT for
southeastern Kentucky.

LAT...LON 3658 8383 3698 8366 3711 8318 3710 8317
      3702 8319 3701 8314 3674 8316 3670 8334
      3667 8343 3667 8353 3662 8364 3658 8369
TIME...MOT...LOC 0507Z 258DEG 52KT 3703 8336 3668 8346 

$$

KYC013-051-095-121-131-040530-
/O.CON.KJKL.SV.W.0018.000000T0000Z-180404T0530Z/
Harlan KY-Bell KY-Knox KY-Leslie KY-Clay KY-
108 AM EDT WED APR 4 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 130 AM EDT
FOR HARLAN...BELL...EAST CENTRAL KNOX...SOUTHERN LESLIE AND
SOUTHEASTERN CLAY COUNTIES...

At 107 AM EDT, severe thunderstorms were located along a line
extending from Chappell to near Cubage, moving east at 60 mph.

HAZARD...60 mph wind gusts and quarter size hail. 

SOURCE...Radar indicated. 

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees. 

Locations impacted include...
Harlan, Pineville, Middlesboro, Loyall, Evarts, Wallins Creek, Big
Fork, Bobs Creek, Sandy Fork, Bledsoe, Varilla, Coldiron, Ponza,
Black Snake, Erose, Blanche, Napier, Cubage, Rella and Wasioto.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3658 8383 3698 8366 3711 8318 3710 8317
      3702 8319 3701 8314 3674 8316 3670 8334
      3667 8343 3667 8353 3662 8364 3658 8369
TIME...MOT...LOC 0507Z 258DEG 52KT 3703 8336 3668 8346 

HAIL...1.00IN
WIND...60MPH
 
$$

DJ
568 
WWUS53 KJKL 040518
SVSJKL

Severe Weather Statement
National Weather Service JACKSON KY
118 AM EDT WED APR 4 2018

KYC051-121-040528-
/O.CAN.KJKL.SV.W.0018.000000T0000Z-180404T0530Z/
Knox KY-Clay KY-
118 AM EDT WED APR 4 2018

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL KNOX AND
SOUTHEASTERN CLAY COUNTIES IS CANCELLED...

The storms which prompted the warning have moved out of the warned 
area. Therefore, the warning has been cancelled.

A severe thunderstorm watch remains in effect until 300 AM EDT for
southeastern Kentucky.

LAT...LON 3672 8362 3704 8345 3711 8318 3710 8317
      3702 8319 3701 8314 3674 8316 3670 8334
      3667 8343 3667 8353 3662 8364 3658 8369
TIME...MOT...LOC 0518Z 258DEG 52KT 3706 8319 3671 8329 

$$

KYC013-095-131-040530-
/O.CON.KJKL.SV.W.0018.000000T0000Z-180404T0530Z/
Harlan KY-Bell KY-Leslie KY-
118 AM EDT WED APR 4 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 130 AM EDT
FOR HARLAN...SOUTHEASTERN BELL AND SOUTHERN LESLIE COUNTIES...

At 118 AM EDT, severe thunderstorms were located along a line
extending from Big Rock to near Peepace Store, moving east at 60 mph.

HAZARD...60 mph wind gusts and quarter size hail. 

SOURCE...Radar indicated. 

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees. 

Locations impacted include...
Harlan, Loyall, Evarts, Wallins Creek, Big Fork, Bobs Creek, Bledsoe,
Mary Alice, Arthur, Chevrolet, Varilla, Coldiron, Black Snake,
Saylor, Elcomb, Napier, Cubage, White Star, Yeaddiss and Hutch.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3672 8362 3704 8345 3711 8318 3710 8317
      3702 8319 3701 8314 3674 8316 3670 8334
      3667 8343 3667 8353 3662 8364 3658 8369
TIME...MOT...LOC 0518Z 258DEG 52KT 3706 8319 3671 8329 

HAIL...1.00IN
WIND...60MPH
 
$$

DJ
170 
WWUS53 KJKL 040524
SVSJKL

Severe Weather Statement
National Weather Service JACKSON KY
124 AM EDT WED APR 4 2018

KYC013-095-131-040534-
/O.EXP.KJKL.SV.W.0018.000000T0000Z-180404T0530Z/
Harlan KY-Bell KY-Leslie KY-
124 AM EDT WED APR 4 2018

...THE SEVERE THUNDERSTORM WARNING FOR HARLAN...SOUTHEASTERN BELL AND
SOUTHERN LESLIE COUNTIES WILL EXPIRE AT 130 AM EDT...
    
A new warning has been issued for portions of the warning area. 
Therefore, the warning will be allowed to expire. Keep in mind that 
severe winds are still possible with these thunderstorms.

A severe thunderstorm watch remains in effect until 300 AM EDT for
southeastern Kentucky.

LAT...LON 3672 8362 3704 8345 3711 8318 3710 8317
      3702 8319 3701 8314 3674 8316 3670 8334
      3667 8343 3667 8353 3662 8364 3658 8369
TIME...MOT...LOC 0524Z 258DEG 52KT 3708 8310 3673 8320 

$$

DJ

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 3, 9:20 PM EDT, 3 hours 21 minutes earlier.

Area forecast discussion, Apr 3, 9:20 PM EDT, 3 hours 21 minutes before
AREA FORECAST DISCUSSION...UPDATED
National Weather Service Jackson KY
920 PM EDT Tue Apr 3 2018

.UPDATE...
Issued at 920 PM EDT TUE APR 3 2018

The surface cold front has made it to western Kentucky. So far,
stronger convection has been staying to just to our north and
west. Temperatures are currently still in the low to mid 70s
across most locations; however, dew points have also dropped into
the lower to mid 50s. Two lines of more intense convection are
currently ongoing, one from near Frankfort to Bowling Green out
ahead of the cold front. Another line of convection exists back
closer to the front, a good 1 to 2 hours behind the pre-frontal
line. The pre-frontal line looks to make it to our west closer to
10 pm; however, given the waning instability would imagine this
initial convective line would want to weaken as it approaches our
area. On the other hand, these cells are more long-lived in nature,
so will continue to monitor trends and expand the convective
watch as needed. Updates will be out shortly.

&&

.SHORT TERM...(This evening through Wednesday night)
Issued at 347 PM EDT TUE APR 3 2018

Current conditions across the area feature clearing skies over
the area with a warm southerly wind across the area. The warm
front that was over the area has lifted well to the north into
southern OH as evident by the convection that has developed to
the north this afternoon. In fact, model soundings over the area
indicate that the cap in place is holding and will not expect a
pop up storm this afternoon into the early evening. However, will
expect significant surface heating and good conditional
instability to be in place. In addition the environmental wind
flow is quite strong with the amount of gradient in place. So will
keep the Lake Wind Advisory going into the event onset.

Heading into tonight, the line of storms develops just ahead of
the cold front which is now just moving into eastern MO. This line
of storms will race across Kentucky making it to the Bluegrass
region by 02Z. The line is expected to be weakening as it arrives
but given the forcing in place and the heating from todays
activity, the squall line will realize some of this elevated
instability. Thus will still expect a good chance of strong to
severe storms moving into eastern Kentucky tonight. While straight
line winds is still the main threat, the amount of speed shear in
place will make the environment suitable for an isolated tornado
to spin up. Thankfully, this activity will pass through eastern
Kentucky rather quickly with the bulk of the convection moving out
by 06Z to 08Z. Rainfall amounts will be rather less with only a
half an inch expected in most places.

Heading into the day tomorrow, the showers lingering behind the
front will be slow to exit leaving cloud cover and a chilly rain
for tomorrow. The rain will come to an end by tomorrow afternoon
and cloud cover is expected to lift out of the area as high
pressure quickly ushers in colder and drier air from the west.
With this, will expect unseasonal temperatures dropping into the
upper 20s, will expect the development of some frost over the
area. this as well has been mentioned in the HWO.

.LONG TERM...(Thursday through Tuesday)
Issued at 332 PM EDT TUE APR 3 2018

The primary event of interest in the extended is going to be the
potential for snow Friday night and Saturday morning. The latest
model data has the main band of snow shifted to the north and
northwest across eastern Kentucky, with the highest snowfall totals
now forecast to occur along and north of the Hal Rogers Parkway.
Storm totals could range from 1 to 3 inches. The precipitation will
start out as rain Friday afternoon, before mixing with and changing
to snow late Friday night. The precipitation should then mix with
and change to rain late Saturday morning into early Saturday
afternoon. Any lingering rain showers should exit eastern Kentucky
by Saturday evening. After that, there should be a brief period of
dry weather on Sunday. A second weather system is then forecast to
bring more rain to the area Sunday night through Monday night.

Temperatures will be all over the place in the extended. Lows are
expected to fall into the 20s and 30s Friday night and the 20s
Saturday night. Minimum readings should be quite a bit warmer to
start the new work week, with lows ranging from the mid 30s to lower
40s both Sunday night and Monday night. Highs each day will range
from the 50s and 60s on Thursday and Friday, to the 40s on Saturday,
and the 40s and 50s on Sunday. Another warm up is in store for the
start of the week, with highs on Monday forecast to max out from the
mid 50s to lower 60s across the area.

&&

.AVIATION...(For the 00Z TAFS through 00Z Wednesday evening)
ISSUED AT 920 PM EDT TUE APR 3 2018

VFR conditions will deteriorate quickly from west to east between
02 and 07z, as a cold front approaches and brings a period of
showers and thunderstorms to the area. MVFR or lower
ceilings/visibilities will accompany this convection, with at
least some chance of seeing wind gusts above 40 kts in places.
Showers and storms will diminish across the area between 08 and
12z, with MVFR ceilings raising back up to VFR and scattering out
by Wednesday afternoon. Southwest winds of 10 to 15 kts, with
gusts of 15 to 25 kts, will shift to the west and northwest behind
the cold front overnight. West to northwest winds will remain
gusty through Wednesday, before diminishing in the evening.

&&

.JKL WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

UPDATE...GEOGERIAN
SHORT TERM...SHALLENBERGER
LONG TERM...AR
AVIATION...GEOGERIAN
Hazardous weather outlook, Apr 3, 9:51 PM EDT, 2 hours 50 minutes before
Hazardous Weather Outlook
National Weather Service Jackson KY
951 PM EDT Tue Apr 3 2018

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-041100-
Fleming-Montgomery-Bath-Rowan-Estill-Powell-Menifee-Rockcastle-
Jackson-Pulaski-Laurel-Wayne-McCreary-Whitley-Knox-Bell-Harlan-
Elliott-Morgan-Johnson-Wolfe-Magoffin-Floyd-Lee-Breathitt-Knott-
Owsley-Perry-Clay-Leslie-Letcher-Martin-Pike-
Including the cities of Flemingsburg, Camargo, Jeffersonville,
Mount Sterling, Owingsville, Morehead, Irvine, Ravenna,
Clay City, Stanton, Frenchburg, Brodhead, Mount Vernon, McKee,
Annville, Burnside, Somerset, London, Monticello, Stearns,
Whitley City, Corbin, Williamsburg, Barbourville, Middlesboro,
Pineville, Cumberland, Harlan, Sandy Hook, West Liberty,
Paintsville, Campton, Salyersville, Prestonsburg, Wheelwright,
Beattyville, Jackson, Hindman, Pippa Passes, Booneville, Hazard,
Manchester, Hyden, Jenkins, Whitesburg, Inez, Coal Run,
Elkhorn City, Pikeville, and South Williamson
951 PM EDT Tue Apr 3 2018

...SEVERE THUNDERSTORM WATCH 34 IN EFFECT UNTIL 3 AM EDT
WEDNESDAY...

This hazardous weather outlook is for portions of eastern Kentucky.

.DAY ONE...Tonight.

Thunderstorms are expected tonight. Some of the thunderstorms may
be severe. Damaging wind gusts will be the primary threat;
however, an isolated tornado cannot be ruled out.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Frost will be possible Wednesday night into Thursday morning.

Light snow accumulations will be possible Friday night into Saturday
morning.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report any instances of severe weather
tonight.

GEOGERIAN

In the hours before

Local storm report, Apr 3, 11:04 PM EDT, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
1104 PM EDT TUE APR 3 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1034 PM     HAIL             BOONE                   37.52N 84.32W
04/03/2018  E1.00 INCH       ROCKCASTLE         KY   PUBLIC

&&

JCG
Special weather statement, Apr 3, 11:28 PM EDT, 1 hour 13 minutes before
Special Weather Statement
National Weather Service JACKSON KY
1128 PM EDT TUE APR 3 2018

KYZ104-106-107-109-040400-
Elliott-Johnson-Magoffin-Morgan-
1128 PM EDT TUE APR 3 2018

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN MORGAN...JOHNSON...
NORTHERN MAGOFFIN AND SOUTHEASTERN ELLIOTT COUNTIES...

At 1127 PM EDT, a strong thunderstorm was located over Florress, or
near West Liberty, moving east at 50 mph.

Winds in excess of 40 mph are possible with this storm.

Locations impacted include...
Paintsville, West Liberty, Lewis, Haleburg, Moon, Florress, Lick
Branch, Oil Springs, Index, Bethanna, Falcon, Logville, Whitehouse,
Wonnie, White Oak, Offutt, Elna, Gillem Branch, Redbush and Grayfox.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 3803 8300 3800 8302 3798 8302 3796 8300
      3800 8296 3800 8293 3796 8282 3790 8269
      3784 8268 3774 8329 3799 8326 3806 8295
TIME...MOT...LOC 0327Z 258DEG 45KT 3790 8316

KAS
Special weather statement, Apr 3, 11:35 PM EDT, 1 hour 6 minutes before
Special Weather Statement
National Weather Service JACKSON KY
1135 PM EDT TUE APR 3 2018

KYZ069-080-114-116-040400-
Jackson-Clay-Owsley-Laurel-
1135 PM EDT TUE APR 3 2018

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN LAUREL...CENTRAL
OWSLEY...SOUTHERN JACKSON AND NORTHERN CLAY COUNTIES...

At 1135 PM EDT, a strong thunderstorm was located over Victory, or 8
miles north of London, moving east at 50 mph.

Winds in excess of 40 mph and pea size hail are possible with this
storm.

Locations impacted include...
Carico, Grace, Blake, Pittsburg, Zekes Point, Maulden, Fogertown,
Mummie, Treadway, Tyner, Settle Store, Mershons, Chestnutburg,
Shepherdtown, Hazel Patch, Camp Wildcat, Moores Creek, Cruise,
Royrader and East Bernstadt.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 3728 8422 3728 8419 3730 8418 3731 8414
      3731 8413 3734 8414 3744 8368 3724 8359
      3714 8422
TIME...MOT...LOC 0335Z 251DEG 46KT 3725 8410

KAS
Special weather statement, Apr 3, 11:56 PM EDT, 45 minutes before
Special Weather Statement
National Weather Service JACKSON KY
1156 PM EDT TUE APR 3 2018

KYZ069-112-114>116-040430-
Jackson-Clay-Breathitt-Perry-Owsley-
1156 PM EDT TUE APR 3 2018

...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN OWSLEY...NORTHWESTERN
PERRY...SOUTHEASTERN JACKSON...SOUTHWESTERN BREATHITT AND NORTHERN
CLAY COUNTIES...

At 1156 PM EDT, a strong thunderstorm was located over Sourwood, or
11 miles southwest of Booneville, moving east at 45 mph.

Winds in excess of 30 mph and half inch hail are possible with this
storm.

Locations impacted include...
Buckhorn, Blake, Southfork, Zekes Point, Cowcreek, Maulden,
Fogertown, Tyner, Beech, Chestnutburg, Shepherdtown, Sacker Gap,
Morris Fork, Valjean, Taff, Crockettsville, Oneida, Herd, Arnett and
High Knob.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 3721 8391 3737 8393 3750 8341 3731 8340
      3731 8342 3729 8343 3729 8347 3728 8349
TIME...MOT...LOC 0356Z 255DEG 40KT 3734 8380

KAS
Special weather statement, Apr 4, 12:13 AM EDT, 28 minutes before
Special Weather Statement
National Weather Service JACKSON KY
1213 AM EDT WED APR 4 2018

KYZ107-109-110-119-040500-
Martin-Floyd-Johnson-Magoffin-
1213 AM EDT WED APR 4 2018

...A STRONG THUNDERSTORM WILL AFFECT MARTIN...JOHNSON...NORTHWESTERN
FLOYD AND NORTHEASTERN MAGOFFIN COUNTIES...

At 1213 AM EDT, a strong thunderstorm was located over Swamp Branch,
or near Paintsville, moving east at 50 mph.

Winds in excess of 40 mph are possible with this storm.

Locations impacted include...
Paintsville, Prestonsburg, Salyersville, Inez, Warfield, Add,
Pilgrim, Oaklawn Estates, Fitz, Davella, Oil Springs, Falcon,
Whitehouse, Burning Fork, Meally, Prince, Collista, West Van Lear,
West Royalton Station and Williamsport.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 3762 8302 3780 8306 3792 8273 3788 8261
      3789 8260 3792 8260 3793 8258 3795 8258
      3796 8253 3794 8249 3794 8250 3790 8247
      3791 8247 3788 8242 3781 8240 3779 8236
TIME...MOT...LOC 0413Z 250DEG 43KT 3775 8291

KAS
Special weather statement, Apr 4, 12:27 AM EDT, 14 minutes before
Special Weather Statement
National Weather Service JACKSON KY
1227 AM EDT WED APR 4 2018

KYZ107-109-110-112-115-040515-
Breathitt-Perry-Floyd-Johnson-Magoffin-
1227 AM EDT WED APR 4 2018

...A STRONG THUNDERSTORM WILL AFFECT SOUTH CENTRAL JOHNSON...
NORTHWESTERN FLOYD...CENTRAL BREATHITT AND SOUTHEASTERN MAGOFFIN
COUNTIES...

At 1226 AM EDT, a strong thunderstorm was located over Whick, or 8
miles south of Jackson, moving northeast at 50 mph.

Winds in excess of 40 mph are possible with this storm.

Locations impacted include...
Prestonsburg, Allen, Buckhorn, Fredville, Vail, Fitz, Gunlock,
Carver, Daisydell, Orchard, Dotson, West Royalton Station, Beech,
Carver Station, Blue River, Swamp Branch, Riceville, Decoy, Cliff and
Gapville.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 3750 8299 3751 8303 3752 8305 3752 8309
      3750 8309 3745 8313 3731 8348 3745 8347
      3780 8285 3761 8271
TIME...MOT...LOC 0426Z 238DEG 48KT 3744 8340

KAS

The office that day

Everything else NWS Jackson, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 3, 10:02 PM EDTSevere Thunderstorm WarningJKLEstill, Jackson, Rockcastle43 min
Apr 3, 10:12 PM EDTSevere Thunderstorm WarningJKLBath, Estill, Lee, Menifee, Montgomery, Powell and 1 more48 min
Apr 3, 10:14 PM EDTSpecial Weather StatementJKLBath, Montgomery31 min
Apr 3, 10:25 PM EDTTornado WarningJKLJackson, Rockcastle18 min
Apr 3, 10:33 PM EDTSevere Thunderstorm WarningJKLJackson, Lee, Owsley, Rockcastle42 min
Apr 3, 10:53 PM EDTSevere Thunderstorm WarningJKLElliott, Magoffin, Menifee, Morgan, Powell, Wolfe37 min
Apr 3, 11:06 PM EDTSevere Thunderstorm WarningJKLBreathitt, Knott, Lee, Magoffin, Owsley, Wolfe39 min
Apr 3, 11:28 PM EDTSpecial Weather StatementJKLJohnson, Morgan32 min
Apr 3, 11:35 PM EDTSpecial Weather StatementJKLOwsley25 min
Apr 3, 11:44 PM EDTSevere Thunderstorm WarningJKLBreathitt, Floyd, Johnson, Magoffin, Wolfe31 min
Apr 3, 11:56 PM EDTSpecial Weather StatementJKLOwsley34 min
Apr 4, 12:01 AM EDTAreal Flood AdvisoryJKLEstill, Jackson, Laurel, Lee, Owsley, Powell and 2 more3 hr
Apr 4, 12:04 AM EDTSevere Thunderstorm WarningJKLBell, Knox, Laurel, McCreary, Wayne, Whitley41 min
Apr 4, 12:13 AM EDTSpecial Weather StatementJKLJohnson, Martin47 min
Apr 4, 12:27 AM EDTSpecial Weather StatementJKLBreathitt48 min
Apr 4, 12:30 AM EDTSevere Thunderstorm WarningJKLClay, Knox, Laurel, Leslie, Perry30 min
Apr 4, 12:59 AM EDTSevere Thunderstorm WarningJKLClay, Floyd, Knott, Leslie, Perry46 min
Apr 4, 1:14 AM EDTSevere Thunderstorm WarningJKLHarlan, Leslie, Letcher, Perry, Pike61 min
Apr 4, 1:32 AM EDTSevere Thunderstorm WarningJKLFloyd, Knott, Pike58 min
Apr 4, 3:08 AM EDTRiver Flood AdvisoryJKLLee52 hr
Apr 4, 3:49 PM EDTFreeze WarningJKLBath, Bell, Breathitt, Clay, Elliott, Estill and 27 more18 hr

Nearby

Severe Thunderstorm Warnings in Kentucky, 2018Every severe thunderstorm warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.